MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR PROGRAMMABLE VALVE INLINE UNTZ; CHPV

INTEGRA LIFESCIENCES SWITZERLAND SAR PROGRAMMABLE VALVE INLINE UNTZ; CHPV
Model Number 82-3844
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Cerebral Ventriculomegaly (2133)
Date of Event 09/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a hakim valve (id 823844) was implanted via v-p shunt on (b)(6) 2019 with unknown setting.The patient had ventricular enlargement; therefore, the valve was removed and replaced on (b)(6) 2022.According to physician, the cause of ventricular enlargement is unknown, however, it was believed that this event was possibly happened by obstruction or kink of catheter.
 
Additional Manufacturer Narrative
The hakim valve (id 823844 was returned for evaluation.Device history record (dhr) - the product code 82-3844 with lot 194598, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was on setting 120 mmh2o.The valve was visually inspected; the proximal connector was missing, a tear/cut was noted between the missing connector and the needle chamber.The valve was hydrated.The catheters were irrigated no occlusions noted.The catheters were leak tested no leaks noted.The valve was leak tested and leak from the cut/tear in the silicone housing.The valve passed the test for programming, occlusion, reflux and pressure.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve, at the time of investigation no enlargement issues were noted.The possible root cause for the ¿cut/tear¿ due a sharp or pointed object coming into contact with the valve, as noted in ifu, silicone has a low cut/tear resistance.

Brand Name
PROGRAMMABLE VALVE INLINE UNTZ
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15717362
Report Number3013886523-2022-00504
Device Sequence Number12412459
Product Code JXG
UDI-Device Identifier10886704041863
UDI-Public(01)10886704041863(17)230430(10)194598
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number82-3844
Device Catalogue Number823844
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age43 YR
Patient SexFemale